Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 4, NWS Kansas City, MO

March 27, 201627 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this freeze warning at Mar 27, 2016, 12:33 PM CDT for 27 counties in Missouri; 6 counties in Kansas. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 12:33 PM CDT (17:33 UTC)
In effect from
Mar 28, 2016, 12:00 AM CDT
Expired
Mar 28, 2016, 9:00 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
All 33 counties

Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS73 KEAX 271733
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 PM CDT SUN MAR 27 2016

...SUB-FREEZING TEMPERATURES EXPECTED MONDAY MORNING...

KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-281115-
/O.NEW.KEAX.FZ.W.0004.160328T0500Z-160328T1500Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
1233 PM CDT SUN MAR 27 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 10 AM CDT MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT
  EARLY MONDAY MORNING. OVERNIGHT LOWS WILL ULTIMATELY FALL INTO THE
  UPPER 20S IN MOST LOCATIONS.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF
  PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
365 
WWUS73 KEAX 280815
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT MON MAR 28 2016

...SUB-FREEZING TEMPERATURES EXPECTED MONDAY MORNING...

KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-281315-
/O.EXT.KEAX.FZ.W.0004.000000T0000Z-160328T1400Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
315 AM CDT MON MAR 28 2016

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES HAVE FALLEN BELOW FREEZING AT MANY
  LOCATIONS AND WILL CONTINUE TO FALL EARLY THIS MORNING. LOWS WILL
  ULTIMATELY FALL INTO THE UPPER 20S TO LOWER 30S IN MOST LOCATIONS.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
925 
WWUS73 KEAX 281358
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT MON MAR 28 2016

KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046-
053-054-281500-
/O.EXP.KEAX.FZ.W.0004.000000T0000Z-160328T1400Z/
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...
FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS...
OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...MAYSVILLE...
STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG...
LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...
KANSAS CITY...INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON...
WINDSOR
858 AM CDT MON MAR 28 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE LARGELY WARMED ABOVE FREEZING THIS MORNING AND
THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 27, 6:31 AM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 27, 6:31 AM CDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
631 AM CDT SUN MAR 27 2016

.DISCUSSION...
Issued at 430 AM CDT SUN MAR 27 2016

The second wave of the weekend is currently working its way across
the Oklahoma and Texas Panhandles this morning. A band of
precipitation has developed out ahead of this wave along an area of
decent frontogenetic forcing along both the 850 and 700 mb levels.
The area of precipitation has been tricky to forecast with some
lighter radar echoes reporting light snow, but heavy echo reporting
moderate to heavy rainfall. Surface temperatures continue to remain
in the low to mid 30s along this line of precipitation extending
from north-central Oklahoma on up to north-central Missouri. Across
the local area temperatures continue to remain in the mid 30s with
low 40s not too far to the south of the main precip band. Bufkit
soundings initially showing a significant warm nose gradually
cooling until the column saturates just below freezing from about
700 mb down with surface temperatures just above freezing. Given the
tricky temperature profile; rain, snow, a rain-snow mix, and even a
bit of sleet are all possible this morning. Snowfall accumulations
will be minimal with a tenth of two possibly accumulating on grassy
surfaces. Rainfall totals reported early this morning indicate very
efficient rain producers for those areas located under some of the
heavier precipitation bands. Snowfall chances will come to an end
later this morning as temperatures begin to rise.

The beginning of the work week will be chilly with Monday morning
temperatures dropping back down below freezing. A light frost is
possible. Heightened fire concerns Monday as RH values drop into the
20 to 30 percent range under southerly winds; however, winds look to
stay below critical levels attm but will need to be monitored. A
warming trend will start and extend through mid-week as shortwave
ridging builds over the region. To the west, a longwave trough will
move onshore and begin to deepen as it translates towards the Great
Basin. A slight chance for rain showers and maybe a few isolated
t-storms across northwest Missouri Monday night into Tuesday morning
as isentropic lift increases across Kansas and Nebraska. Another
chance for precipitation will be Tuesday night into Wednesday as
initial wave from western trough ejects onto the Plains. The
associated Pacific cold front is progged to move through the region
by Wednesday afternoon. Main concern with the mid-week system will
be the potential for strong to severe storms. The end of the week
looks to remain near normal temperature-wise with daytime highs in
the 50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 623 AM CDT SUN MAR 27 2016

A band of rain and snow is currently positioned across the area.
Temperatures have been hovering in the low to mid 30s making
precip type difficult to nail down. Several terminals have seen a
quick burst of snow with others just experiencing light rain. This
band of precip will hang around several more hours before clearing
from west to east by late morning. Heavier precip should drop off by
15Z with light precip possible thru 17Z. Skies begin to clear by mid
afternoon as the system moves eastward out of the region. Winds will
remain generally out of the northwest near 12kts or lighter thru the
period.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

DISCUSSION...PMM
AVIATION...PMM
Hazardous weather outlook, Mar 27, 6:40 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT SUN MAR 27 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
640 AM CDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 RAIN MAY MIX WITH OR BRIEFLY CHANGE OVER TO SNOW THROUGH MID-MORNING
 ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI. LIGHT
 ACCUMULATIONS WILL BE POSSIBLE IN QUICK BURSTS OF HEAVY SNOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 THUNDERSTORMS WILL BE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. SOME
 STORMS COULD BE SEVERE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.